# SDR TN8A2015F00102

- Difficulty date: August 26, 2015
- Submitted: August 28, 2015
- Operation: Air carrier
- Aircraft: N30TN
- Make and model: Doug SUPER DC-3
- Aircraft serial: 43159
- Aircraft time: 9,379 hours
- Engine: Wright R1820*
- System (JASC): 2731 · Elevator Tab Control System
- Part: Control Tube
- Part number: 43998711
- Condition: Broken
- Location: Lt Elevator
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

AIRCRAFT DEPARTED, AFTER CLIMBOUT, WHILE TRIMMING FOR CRUISE, THE ACFT DEVELOPED A VIBRATION.  PILOT ELECTED TO DIVERT TO INVESTIGATE PROBLEM.  UPON LANDING, PILOT DETERMINED THAT THE LT ELEVATOR TRIM TAB WAS LOOSE.  SUBSEQUENT INVESTIGATION BY MAINTENANCE PERSONNEL DETERMINED THAT THE TRIM TAB CONTROL ROD HAD BROKEN.  MAINTENANCE DETERMINED THAT AT SOMETIME DURING THE AIRCRAFT'S HISTORY SOMEONE HAD DRILLED OUT A TAPER PIN CONNECTING HOLE AND INSTALLED AN AN BOLT.  THIS CAUSED THE PART TO FAIL.  WE HAVE EXAMINED THE OTHER SIDE OF THIS ACFT AND THE TRIM ACTUATORS ON THE REST OF OUR FLEET AND FOUND NO OTHER INCIDENTS OF THIS TYPE OF IMPROPER REPAIR.
